What You Need to Know About Ibuprofen and Weight Gain
Rapid Weight Gain With IbuprofenOne very important point to keep in mind is that NSAIDs, including ibuprofen, may cause congestive heart failure. One of the main symptoms of heart failure is unexplained weight gain. In fact, people with symptoms of congestive heart failure can often have rapid weight gain over a couple of days. This weight gain is often combined with other symptoms such as a cough and/or swelling in the ankles, feet, and legs. Make sure to contact your healthcare provider if you notice unexplained weight gain or swelling.
SuggestionsIf you are noticing weight gain while taking ibuprofen, there are some things that you can do. Some suggestions include:
- Eating a heart-healthy diet. This diet should include:
- Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
- Lean meats, poultry, fish, beans, eggs, and nuts
- Limiting foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Getting regular physical activity for at least 30 minutes a day on most days of the week.
- Limiting your intake of alcohol.
Also, if you are noticing a weight gain with ibuprofen, talk with your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. If the weight gain continues, he or she may also recommend other lifestyle choices or possibly switching to another pain relief medication.
(Click BMI Calculator to see if your weight is within a healthy range.)